| Catalog Number |
5950020 |
| Medical Device Problem Codes |
Defective Device (2588); Patient-Device Incompatibility (2682); Insufficient Device Problem Information (3190)
| Health Effect - Clinical Codes |
Adhesion(s) (1695); Pain (1994); Injury (2348); Obstruction/Occlusion (2422)
| Date of Event |
01/17/2013
Type of Reportable Event
Serious Injury
Additional Manufacturer Narrative
No conclusions can be made.The patient's attorney alleges adverse patient outcome associated with the hernia mesh used to treat the patient.The patient's attorney alleges that the patient had subsequent surgical intervention; however, no details have been provided.No lot number has been provided; therefore, a review of the manufacturing records is not possible.This emdr represents the bard/davol ventrio st (device #3).Additional emdrs were submitted to represent the bard/davol ventralex (device #1) and bard/davol ventrio patch (device #2).Should additional information be provided, a supplemental emdr will be submitted.Not returned.
Event or Problem Description
Attorney alleges that the patient underwent surgery for implant of unspecified bard/davol ventralex hernia patch, ventrio patch and ventrio st on (b)(6) 2010 and/or (b)(6) 2011 and/or (b)(6) 2012.As reported, the patient is making a claim for an adverse patient outcome against all devices.Attorney alleges that the patient had subsequent surgical intervention due to the hernia mesh device.It is also alleged that the patient experienced emotional distress and the device was defective.
Event or Problem Description
Attorney alleges that the patient underwent surgery for implant of unspecified bard/davol ventralex hernia patch, ventrio patch and ventrio st on (b)(6) 2010 and/or (b)(6) 2011 and/or (b)(6) 2012.As reported, the patient is making a claim for an adverse patient outcome against all devices.Attorney alleges that the patient had subsequent surgical intervention due to the hernia mesh device.It is also alleged that the patient experienced emotional distress and the device was defective.Addendum per additional information provided: (b)(6) 2010- patient was diagnosed with incisional hernia thereby underwent open repair with the implant of ventralex mesh (device #1).Per op notes, "a ventralex mesh (device #1) was placed into the fascia using prolene sutures." (b)(6) 2011- patient was diagnosed with incisional hernia thereby underwent open repair with the implant of ventrio mesh (device #2).Per op notes, "incision was made just above the umbilicus, a ventrio mesh (device #2) was placed using sutures." (b)(6) 2011- patient was diagnosed with small bowel obstruction thereby underwent exploratory laparotomy and lysis of adhesions.Per op notes, "went through the old mesh and freed up some adhesions of the omentum to the abdominal wall." (b)(6) 2012- patient was diagnosed with incisional hernia thereby underwent open repair with the implant of ventrio st mesh (device #3).Per op notes, "old incision was opened and placed a ventrio st mesh (device #3) using sutures." (b)(6) 2013 - patient had chronic pain and wound status post hernia repair with mesh thereby underwent repair with removal of mesh (device #1, #2 & #3).Per op notes, "lots of adhesions to the fascia in both sides and these are freed.The mesh (device #1, #2 & #3) was removed.".
Additional Manufacturer Narrative
No conclusions can be made.The patient's attorney alleges adverse patient outcome associated with the hernia mesh used to treat the patient.The patient's attorney alleges that the patient had subsequent surgical intervention; however, no details have been provided.No lot number has been provided; therefore, a review of the manufacturing records is not possible.Addendum: this supplemental emdr is submitted to document additional information provided.Root cause is inconclusive, no conclusion can be made as to the extent to which the implant may have caused or contributed to the patient's postoperative course.Note, the manufacturing date (15-mar-2012) is considered to be a best estimate.This supplemental emdr represents the bard/davol ventrio st (device #3).Additional supplemental emdrs were submitted to represent the bard/davol mesh - ventralex (device #1) and bard/davol ventrio mesh (device #2).Note: section a through f - the information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.